MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 07/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.[fda mw5095882.Pdf].
 
Event or Problem Description
The user facility reported that the tip of the sheath broke off when removing the sheath at the end of the case.The common femoral artery was fairly calcified.The doctor had to snare the broken piece out and everything was ok.The patient was in stable condition.The procedure outcome was successful.The blood loss was less than 250 cc's.There was no patient injury, medical/surgical intervention required.Additional information was received on 19aug2020: terumo medical received an fda medwatch report # mw5095582.The event description states: "during intra-op angiogram, inducer tip came off when surgeon was placing the guidewire.Surgeon was able to retrieve the tip from the patient.".
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One used 6 fr ik pinnacle sheath was received for product evaluation.The dilator and sheath were received unmated.No other accessory components were returned.The sample was decontaminated per terumo medical corporation's procedures and policies.After decontamination, the sheath was subjected to visual analysis.The sheath was received in two segments.The first segment of the sheath measured 8.3 cm from the hub and the second segment measured 1.7 cm.Microscopic analysis of both the broken segments of the sheath showed a ductile deformation.A slight kink was observed at 4.7 cm on the surface of the sheath from the hub.No other anomalies were noted with the returned components.The sheath can be confirmed for sheath tip separation.A nonconformance and health hazard evaluation was issued to further investigate the issue.Per the nonconformance investigative report, based on the defect rate for product in the field and the results of the reinspection, it is concluded that the material currently in the field is safe for use.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton, md
MDR Report Key10449228
Report Number1118880-2020-00203
Device Sequence Number11773268
Product Code DYB
UDI-Device Identifier00389701007472
UDI-Public00389701007472
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberN/A
Device Catalogue NumberRSS602
Device Lot NumberYD18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer01/05/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8FR SHEATH AND SNARE; 8FR SHEATH AND SNARE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight110